Alert archive / Indiana / Flash Flood Warnings in 2019
Flash Flood Warning 18, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Jun 5, 2019, 7:56 PM EDT for Jackson County, Lawrence County, Indiana. It was in force for 9 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2019, 7:56 PM EDT (23:56 UTC)
- Expired
- Jun 6, 2019, 5:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jackson County, IN, Lawrence County, IN
The radar
The Louisville radar (KLVX), 92 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 8:05 PM EDT | FLASH FLOOD | 4 Sse Heltonville, IN | FLOODING ALONG ROAD, HAS SINCE RECEDED. |
| Jun 5, 8:05 PM EDT | FLASH FLOOD | 5 Sse Heltonville, IN | FLOODING ALONG ROAD. IT HAS SINCE RECEDED. |
| Jun 5, 8:43 PM EDT | FLASH FLOOD | Pleasant View, IN | ROAD CLOSED. ROAD WASHED OUT, CULVERT GONE. |
| Jun 5, 8:45 PM EDT | FLASH FLOOD | 4 N Crothersville, IN | COUNTY ROAD 150S WASHED OUT DUE TO FLASH FLOODING FROM LAST NIGHT. |
| Jun 5, 9:23 PM EDT | FLOOD | Mitchell, IN | MULTIPLE INTERSECTIONS UNDER WATER WITHIN MITCHELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.9 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -198 J/kg
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
521
WGUS53 KIND 052356
FFWIND
INC071-093-060300-
/O.NEW.KIND.FF.W.0018.190605T2356Z-190606T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Indianapolis IN
756 PM EDT Wed Jun 5 2019
The National Weather Service in Indianapolis has issued a
* Flash Flood Warning for...
Lawrence County in south central Indiana...
Jackson County in south central Indiana...
* Until 1100 PM EDT.
* At 755 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area...with 1 to 2 inches of rainfall
since 7 pm EDT. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Seymour, Bedford, Brownstown, Mitchell, Crothersville, Oolitic,
Medora, Heltonville, Norman, Tunnelton, Bartlettsville, Vallonia,
Williams, Avoca, Pleasant View, Spring Mill State Park and
Silverville.
This includes Interstate 65 between mile markers 37 and 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3874 8666 3899 8667 3899 8659 3892 8580
3878 8580 3873 8587 3873 8589 3876 8591
3875 8591 3876 8596 3875 8598 3877 8598
3876 8601 3877 8602 3876 8603 3878 8609
3876 8612 3878 8618 3877 8628 3871 8631
$$
Ryan1 follow-up statement
918
WGUS53 KIND 060249
FFWIND
INC071-093-060900-
/O.EXT.KIND.FF.W.0018.000000T0000Z-190606T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Indianapolis IN
1049 PM EDT Wed Jun 5 2019
The National Weather Service in Indianapolis has extended the
* Flash Flood Warning for...
Lawrence County in south central Indiana...
Jackson County in south central Indiana...
* Until 500 AM EDT Thursday.
* At 1048 PM EDT, local law enforcement reported flash flooding
across the warned area.
* Some locations that will experience flooding include...
Seymour, Bedford, Brownstown, Mitchell, Crothersville, Oolitic,
Medora, Heltonville, Norman, Tunnelton, Bartlettsville, Vallonia,
Williams, Avoca, Pleasant View, Spring Mill State Park and
Silverville.
This includes Interstate 65 between mile markers 37 and 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3874 8666 3899 8667 3899 8659 3892 8580
3878 8580 3873 8587 3873 8589 3876 8591
3875 8591 3876 8596 3875 8598 3877 8598
3876 8601 3877 8602 3876 8603 3878 8609
3876 8612 3878 8618 3877 8628 3871 8631
$$
NIELDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 7:32 PM EDT, 24 minutes earlier.
Area forecast discussion, Jun 5, 7:32 PM EDT, 24 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 732 PM EDT Wed Jun 5 2019 .UPDATE... The Aviation section has been updated below. && .SYNOPSIS... Issued at 233 PM EDT Wed Jun 5 2019 Latest surface analysis shows boundary that extends NE to SW across the northwest part of central IN. Storms extend along and just ahead of this boundary and will continue to move through central IN into early tonight. && .NEAR TERM /Tonight/... Issued at 233 PM EDT Wed Jun 5 2019 Frontal boundary will continue to move south through central IN during the period. Much of the activity should be across the southern half of the area after midnight leaving just a slight chance with any further development across the northern areas. && .SHORT TERM /Thursday through Saturday/... Issued at 233 PM EDT Wed Jun 5 2019 Quasistationary frontal boundary will remain over southern IN/ northern KY during the period. Easterly flow around high pressure over the southern Great Lakes should keep skies partly cloudy with temperatures around 80. But, having that stationary boundary across/near the southern counties will also keep POPs sufficient for scattered afternoon/evening thunderstorms around, and some could produce brief downpours keeping flooding in some area a risk. Thursday night and Friday look the driest at this point as that pesky boundary moves south of the Indiana. Temperatures will be warm around 80 degrees and a bit less humid as high pressure will still be over the eastern Great Lakes keeping the area with an easterly surface flow. But, this changes going into Saturday as the boundary to the south returns northward in response to a mid/upper level trough/low moves into the TN and lower OH Valley region. POPs will increase on Saturday along and south of the boundary with showers and thunderstorms expected through the day. && .LONG TERM /Saturday Night through Wednesday/... Issued at 229 PM EDT Wed Jun 5 2019 An active pattern will persist for the second half of the weekend and early part of next week before a drier...cooler airmass once again expands into the region. The greatest coverage to rain and thunderstorms continues to focus Saturday night and Sunday as a slow moving upper level low and attendant surface wave drift across the Tennessee and lower Ohio Valleys. With a tropical airmass over the region with precip water values making a run at 2 inches or greater by Sunday...torrential rain and associated flooding will remain a primary concern...especially across the southern half of the forecast area. The upper low and surface wave will drift south Sunday night and Monday aided by a cold front that will finally shove the deeper moisture out of the region. Growing confidence that high pressure will build into the Great Lakes and Ohio Valley for Tuesday and Wednesday bringing a drier airmass with below normal temperatures as the upper pattern transitions to more of a northwest flow. High temperatures in the low to mid 70s will be common Tuesday and Wednesday. && .AVIATION /Discussion for the 06/00Z TAFs/... Issued at 728 PM EDT Wed Jun 5 2019 Largely VFR through the period. MVFR fog and/or ceilings possible near daybreak Thursday, returning to VFR by mid morning. Will carry VCTS at HUF/BMG for the first couple of hours as convection remains near but just south of those sites. All sites received some rainfall today, and expect that this may contribute to some fog development depending on degree of sky cover late tonight. Winds will generally be variable throughout the period less than 10KT. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...DM NEAR TERM...DM SHORT TERM...DM LONG TERM...Ryan AVIATION...Nield
Hazardous weather outlook, Jun 5, 5:25 AM EDT, 14 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 525 AM EDT Wed Jun 5 2019 INZ021-028>031-035>049-051>057-060>065-067>072-060930- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 525 AM EDT Wed Jun 5 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Scattered thunderstorms are expected today and tonight. Some of these storms may be strong to severe. Hazards: Damaging winds, large hail, heavy rainfall, lightning. Timing: Thunderstorms are possible any time today or tonight. The best chances for severe storms will be from 4 pm to 11 pm. Discussion: An upper wave and surface frontal system will move through central Indiana bringing thunderstorms to the area today. Instability and some shear could allow these storms to become strong to severe late afternoon through this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Outlook: There are chances for thunderstorms across parts of central Indiana Thursday through Tuesday. At this point widespread severe storms are not expected. Discussion: A stalling frontal boundary and an upper low traveling across the southern U.S. will keep chances for showers and thunderstorms in place across parts of central Indiana through Tuesday. Heavy rainfall and lightning will be the main threats from these storms. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed after 4 pm. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind CP
In the hours before
Special weather statement, Jun 5, 6:43 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
643 PM EDT Wed Jun 5 2019
INZ051-052330-
Vigo IN-
643 PM EDT Wed Jun 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN VIGO COUNTY UNTIL 730 PM
EDT...
At 642 PM EDT, Doppler radar was tracking a strong thunderstorm near
Dennison, or near Marshall, moving east at 20 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Terre Haute, West Terre Haute, Prairieton, Riley and Pimento.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
west central Indiana.
LAT...LON 3934 8758 3934 8756 3935 8754 3935 8753
3949 8753 3940 8725 3926 8733 3926 8737
3933 8759
TIME...MOT...LOC 2242Z 291DEG 19KT 3940 8756
RyanLocal storm report, Jun 5, 7:35 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
735 PM EDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM TSTM WND DMG 1 ENE NEW SALEM 39.55N 85.33W
06/05/2019 RUSH IN EMERGENCY MNGR
REPORTS OF TREES DOWN ACROSS THE AREA, ROOF
TORN OFF SMALL BARN. EM SAYS IT IS ALL
STRAIGHT LINE WINDS. TIME ESTIMATED FROM
RADAR.
&&
KHLocal storm report, Jun 5, 7:37 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
737 PM EDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 3 NW GLENWOOD 39.65N 85.34W
06/05/2019 RUSH IN EMERGENCY MNGR
TREES DOWN IN THE AREA. TIME ESTIMATED FROM
RADAR.
&&
KHLocal storm report, Jun 5, 7:45 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
745 PM EDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 4 NW ELIZABETHTOWN 39.17N 85.86W
06/05/2019 BARTHOLOMEW IN PUBLIC
DAMAGE TO TREES AND POWER LINES SOUTHEAST OF
COLUMBUS.
&&Local storm report, Jun 5, 7:48 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
748 PM EDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLOOD 4 N DARLINGTON 40.17N 86.77W
06/05/2019 MONTGOMERY IN 911 CALL CENTER
ROAD IS IMPASSABLE DUE TO FLOODING.
&&
KHLocal storm report, Jun 5, 7:49 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
749 PM EDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM FLASH FLOOD 3 S LINDEN 40.14N 86.90W
06/05/2019 MONTGOMERY IN 911 CALL CENTER
ROAD WAS PREVIOUSLY COVERED BY FLOOD WATERS
BUT HAS NOW RECEDED.
&&
KHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 1:30 PM EDT | Special Weather Statement | IND | Tippecanoe | 45 min |
| Jun 5, 1:57 PM EDT | Special Weather Statement | IND | Carroll | 18 min |
| Jun 5, 2:06 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Howard, Tippecanoe, Tipton, Warren | 24 min |
| Jun 5, 2:28 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Fountain, Howard, Tippecanoe, Tipton and 1 more | 47 min |
| Jun 5, 2:44 PM EDT | Flash Flood Warning | IND | Carroll, Clinton, Tippecanoe | 3 hr |
| Jun 5, 3:06 PM EDT | Special Weather Statement | IND | Clinton, Madison, Tipton | 39 min |
| Jun 5, 3:13 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Montgomery, Tippecanoe | 32 min |
| Jun 5, 3:31 PM EDT | Special Weather Statement | IND | Clay, Owen | 44 min |
| Jun 5, 3:43 PM EDT | Flash Flood Warning | IND | Clinton, Montgomery, Tippecanoe | 3 hr |
| Jun 5, 3:43 PM EDT | Special Weather Statement | IND | Boone, Hamilton, Hancock, Hendricks, Henry, Madison and 2 more | 47 min |
| Jun 5, 3:49 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Fountain, Montgomery, Tippecanoe | 41 min |
| Jun 5, 4:09 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Marion | 36 min |
| Jun 5, 4:15 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Lawrence, Martin | 30 min |
| Jun 5, 4:20 PM EDT | Flash Flood Warning | IND | Boone, Montgomery | 6 hr |
| Jun 5, 4:23 PM EDT | Flash Flood Warning | IND | Boone, Hamilton, Hancock, Hendricks, Marion | 3 hr |
| Jun 5, 4:27 PM EDT | Severe Thunderstorm Warning | IND | Boone, Montgomery | 33 min |
| Jun 5, 4:37 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry, Rush, Shelby | 38 min |
| Jun 5, 4:49 PM EDT | Flash Flood Warning | IND | Hancock, Henry, Rush | 3 hr |
| Jun 5, 5:02 PM EDT | Severe Thunderstorm Warning | IND | Lawrence | 43 min |
| Jun 5, 5:41 PM EDT | Special Weather Statement | IND | Clay, Vigo | 49 min |
| Jun 5, 5:48 PM EDT | Severe Thunderstorm Warning | IND | Clay, Vigo | 15 min |
| Jun 5, 6:13 PM EDT | Flash Flood Warning | IND | Bartholomew, Brown, Jennings | 3 hr |
| Jun 5, 6:22 PM EDT | Special Weather Statement | IND | Jennings | 38 min |
| Jun 5, 6:43 PM EDT | Special Weather Statement | IND | Vigo | 47 min |
Nearby
Flash Flood Warnings in Indiana, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.